Alert archive / Oregon / High Wind Warnings in 2017

High Wind Warning 14, NWS Portland, OR

December 5, 2017

NWS Portland, OR issued this high wind warning at Dec 5, 2017, 2:45 PM PST. It took effect at Dec 6, 2017, 12:00 AM PST. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2017, 2:45 PM PST (22:45 UTC)
In effect from
Dec 6, 2017, 12:00 AM PST
Expired
Dec 7, 2017, 2:09 PM PST
In force
38 hr
Issued by
NWS Portland, OR

The text

As transmitted.

552 
WWUS76 KPQR 052245
NPWPQR

URGENT - WEATHER MESSAGE
National Weather Service Portland OR
245 PM PST Tue Dec 5 2017

ORZ015-WAZ045-061200-
/O.UPG.KPQR.HW.A.0013.171206T0800Z-171208T0200Z/
/O.NEW.KPQR.HW.W.0014.171206T0800Z-171208T0200Z/
Western Columbia River Gorge-
Including the cities of Corbett, Rooster Rock, Multnomah Falls, 
Cascade Locks, North Bonneville, and Stevenson
245 PM PST Tue Dec 5 2017

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST
THURSDAY...

The National Weather Service in Portland has issued a High Wind
Warning, which is in effect from midnight tonight to 6 PM PST
Thursday. The High Wind Watch is no longer in effect.

* WINDS...East 30 to 40 mph with gusts up to 75 mph. The windiest
  locations along the Old Columbia River Highway, including Crown
  Point, may experience gusts 80 to 90 mph.

* TIMING...Late tonight through Thursday.

* IMPACTS...This is expected to be the strongest east wind event 
  so far this winter season. There is a high likelihood that 
  some trees which were damaged or killed during this summer's 
  Eagle Creek Fire will be knocked down by the strong winds, 
  making it hazardous to perform restoration work. Additionally, 
  downed trees and branches may result in power disruptions. 
  Travel will be difficult along the Interstate 84 and Highway 
  14 corridors, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 75 mph or more can lead to property damage.

&&

$$

ORZ005-WAZ022-061200-
/O.EXA.KPQR.AS.Y.0002.000000T0000Z-171211T1800Z/
Lower Columbia-I-5 Corridor in Cowlitz County-
Including the cities of St. Helens, Clatskanie, Longview, Kelso, 
and Castle Rock
245 PM PST Tue Dec 5 2017

...AIR STAGNATION ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY...

The National Weather Service in Portland has issued an Air
Stagnation Advisory, which is in effect until 10 AM PST Monday.

* AIR QUALITY...Air quality may deteriorate due to an extended 
  period of stagnant air.

* TIMING...through Monday morning.

* LOCATIONS...The Lower Columbia and I-5 Corridor in Cowlitz 
  County

* IMPACTS...Limited ventilation may result in deteriorating air 
  quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Air Stagnation Advisory indicates that due to limited movement
of an air mass across the advisory area, pollution will increase
to dangerous levels. Persons with respiratory illness should
follow their physicians advice for dealing with high levels of
air pollution.

&&

$$

ORZ006-WAZ039-061200-
/O.CON.KPQR.WI.Y.0011.171206T0800Z-171208T0200Z/
Greater Portland Metro Area-Greater Vancouver Area-
Including the cities of Gresham, Troutdale, and Washougal
245 PM PST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST THURSDAY NEAR THE GORGE...

* WINDS...East to Northeast 25 to 35 mph with gusts up to 50 mph.

* LOCATIONS...Eastern portions of the Portland and Vancouver 
  Metro Area, including Troutdale, Gresham, Camas, Washougal, 
  and Northeast Portland east of Interstate 205.

* TIMING...Late tonight through Thursday.

* IMPACTS...This is expected to be the strongest east wind event 
  so far this winter season. As a result, there is an increased 
  risk of downed trees and power lines, as well as scattered 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 45 and 57 mph. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

ORZ007-008-061200-
/O.CON.KPQR.AS.Y.0002.000000T0000Z-171211T1800Z/
Central Willamette Valley-South Willamette Valley-
Including the cities of Salem, McMinnville, Woodburn, Stayton, 
Dallas, Eugene, Springfield, Corvallis, Albany, and Lebanon
245 PM PST Tue Dec 5 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* AIR QUALITY...Air quality may deteriorate due to an extended 
  period of stagnant air.

* TIMING...through Monday morning.

* LOCATIONS...The South and Central Willamette Valley.

* IMPACTS...Limited ventilation may result in deteriorating air 
  quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Air Stagnation Advisory indicates that due to limited movement
of an air mass across the advisory area, pollution will increase
to dangerous levels. Persons with respiratory illness should
follow their physicians advice for dealing with high levels of
air pollution.

&&

$$
4 follow-up statements
304 
WWUS76 KPQR 061146
NPWPQR

URGENT - WEATHER MESSAGE
National Weather Service Portland OR
346 AM PST Wed Dec 6 2017


ORZ015-WAZ045-061945-
/O.CON.KPQR.HW.W.0014.000000T0000Z-171208T0200Z/
Western Columbia River Gorge-
Including the cities of Corbett, Rooster Rock, Multnomah Falls, 
Cascade Locks, North Bonneville, and Stevenson
346 AM PST Wed Dec 6 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY...

* WINDS...East 30 to 40 mph with gusts up to 75 mph. The 
  windiest locations along the Old Columbia River Highway, 
  including Crown Point, may experience gusts 80 to 90 mph.

* TIMING...through Thursday.

* IMPACTS...This is expected to be the strongest east wind event 
  so far this winter season. There is a high likelihood that 
  some trees which were damaged or killed during this summer's 
  Eagle Creek Fire will be knocked down by the strong winds, 
  making it hazardous to perform restoration work. Additionally, 
  downed trees and branches may result in power disruptions. 
  Travel will be difficult along the Interstate 84 and Highway 
  14 corridors, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 75 mph or more can lead to property damage.

&&

$$

ORZ006-WAZ039-061945-
/O.CON.KPQR.WI.Y.0011.000000T0000Z-171208T0200Z/
Greater Portland Metro Area-Greater Vancouver Area-
Including the cities of Gresham, Troutdale, and Washougal
346 AM PST Wed Dec 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY NEAR
THE GORGE...

* WINDS...East to Northeast 25 to 35 mph with gusts up to 50 mph.

* LOCATIONS...Eastern portions of the Portland and Vancouver 
  Metro Area, including Troutdale, Gresham, Camas, Washougal, 
  and Northeast Portland east of Interstate 205.

* TIMING...through Thursday.

* IMPACTS...This is expected to be the strongest east wind event 
  so far this winter season. As a result, there is an increased 
  risk of downed trees and power lines, as well as scattered 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 45 and 57 mph. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

ORZ007-008-061945-
/O.CON.KPQR.AS.Y.0002.000000T0000Z-171211T1800Z/
Central Willamette Valley-South Willamette Valley-
Including the cities of Salem, McMinnville, Woodburn, Stayton, 
Dallas, Eugene, Springfield, Corvallis, Albany, and Lebanon
346 AM PST Wed Dec 6 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* AIR QUALITY...Air quality may deteriorate due to an extended 
  period of stagnant air.

* TIMING...through Monday morning.

* LOCATIONS...The South and Central Willamette Valley.

* IMPACTS...Limited ventilation may result in deteriorating air 
  quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Air Stagnation Advisory indicates that due to limited movement
of an air mass across the advisory area, pollution will increase
to dangerous levels. Persons with respiratory illness should
follow their physicians advice for dealing with high levels of
air pollution.

&&

$$

ORZ005-WAZ022-061945-
/O.CON.KPQR.AS.Y.0002.000000T0000Z-171211T1800Z/
Lower Columbia-I-5 Corridor in Cowlitz County-
Including the cities of St. Helens, Clatskanie, Longview, Kelso, 
and Castle Rock
346 AM PST Wed Dec 6 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* AIR QUALITY...Air quality may deteriorate due to an extended 
  period of stagnant air.

* TIMING...through Monday morning.

* LOCATIONS...The Lower Columbia and I-5 Corridor in Cowlitz 
  County

* IMPACTS...Limited ventilation may result in deteriorating air 
  quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Air Stagnation Advisory indicates that due to limited movement
of an air mass across the advisory area, pollution will increase
to dangerous levels. Persons with respiratory illness should
follow their physicians advice for dealing with high levels of
air pollution.

&&

$$

Weagle
569 
WWUS76 KPQR 061202 
NPWPQR

URGENT - WEATHER MESSAGE
National Weather Service Portland OR
402 AM PST Wed Dec 6 2017


ORZ015-WAZ045-070000-
/O.CON.KPQR.HW.W.0014.000000T0000Z-171208T0200Z/
Western Columbia River Gorge-
Including the cities of Corbett, Rooster Rock, Multnomah Falls, 
Cascade Locks, North Bonneville, and Stevenson
402 AM PST Wed Dec 6 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY...

* WINDS...East 30 to 40 mph with gusts up to 75 mph. The 
  windiest locations along the Old Columbia River Highway, 
  including Crown Point, may experience gusts 80 to 90 mph.

* TIMING...through Thursday.

* IMPACTS...This is expected to be the strongest east wind event 
  so far this winter season. There is a high likelihood that 
  some trees which were damaged or killed during this summer's 
  Eagle Creek Fire will be knocked down by the strong winds, 
  making it hazardous to perform restoration work. Additionally, 
  downed trees and branches may result in power disruptions. 
  Travel will be difficult along the Interstate 84 and Highway 
  14 corridors, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 75 mph or more can lead to property damage.

&&

$$

ORZ006-WAZ039-070000-
/O.CON.KPQR.WI.Y.0011.000000T0000Z-171208T0200Z/
Greater Portland Metro Area-Greater Vancouver Area-
Including the cities of Gresham, Troutdale, and Washougal
402 AM PST Wed Dec 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY NEAR
THE GORGE...

* WINDS...East to Northeast 25 to 35 mph with gusts up to 50 mph.

* LOCATIONS...Eastern portions of the Portland and Vancouver 
  Metro Area, including Troutdale, Gresham, Camas, Washougal, 
  and Northeast Portland east of Interstate 205.

* TIMING...through Thursday.

* IMPACTS...This is expected to be the strongest east wind event 
  so far this winter season. As a result, there is an increased 
  risk of downed trees and power lines, as well as scattered 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 45 and 57 mph. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

ORZ007-008-070000-
/O.CON.KPQR.AS.Y.0002.000000T0000Z-171211T1800Z/
Central Willamette Valley-South Willamette Valley-
Including the cities of Salem, McMinnville, Woodburn, Stayton, 
Dallas, Eugene, Springfield, Corvallis, Albany, and Lebanon
402 AM PST Wed Dec 6 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* AIR QUALITY...Air quality may deteriorate due to an extended 
  period of stagnant air.

* TIMING...through Monday morning.

* LOCATIONS...The South and Central Willamette Valley.

* IMPACTS...Limited ventilation may result in deteriorating air 
  quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Air Stagnation Advisory indicates that due to limited movement
of an air mass across the advisory area, pollution will increase
to dangerous levels. Persons with respiratory illness should
follow their physicians advice for dealing with high levels of
air pollution.

&&

$$

ORZ005-WAZ022-070000-
/O.CON.KPQR.AS.Y.0002.000000T0000Z-171211T1800Z/
Lower Columbia-I-5 Corridor in Cowlitz County-
Including the cities of St. Helens, Clatskanie, Longview, Kelso, 
and Castle Rock
402 AM PST Wed Dec 6 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* AIR QUALITY...Air quality may deteriorate due to an extended 
  period of stagnant air.

* TIMING...through Monday morning.

* LOCATIONS...The Lower Columbia and I-5 Corridor in Cowlitz 
  County

* IMPACTS...Limited ventilation may result in deteriorating air 
  quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Air Stagnation Advisory indicates that due to limited movement
of an air mass across the advisory area, pollution will increase
to dangerous levels. Persons with respiratory illness should
follow their physicians advice for dealing with high levels of
air pollution.

&&

$$

Weagle
559 
WWUS76 KPQR 061912
NPWPQR

URGENT - WEATHER MESSAGE
National Weather Service Portland OR
1112 AM PST Wed Dec 6 2017

ORZ015-WAZ045-080200-
/O.CON.KPQR.HW.W.0014.000000T0000Z-171208T0200Z/
Western Columbia River Gorge-
Including the cities of Corbett, Rooster Rock, Multnomah Falls, 
Cascade Locks, North Bonneville, and Stevenson
1112 AM PST Wed Dec 6 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY...

* WINDS...East winds increasing through the day today to 30 to 40
  mph with gusts up to 65 mph. Then increasing further tonight and
  Thursday to 40 to 50 mph with gusts up to 75 mph. The windiest 
  locations along the Old Columbia River Highway, including Crown 
  Point, may experience gusts 80 to 90 mph.

* TIMING...through Thursday.

* IMPACTS...This is expected to be the strongest east wind event
  so far this winter season. There is a high likelihood that some
  trees which were damaged or killed during this summer's Eagle
  Creek Fire will be knocked down by the strong winds, making it
  hazardous to perform restoration work. Additionally, downed
  trees and branches may result in power disruptions. Travel may
  become difficult along the Interstate 84 and Highway 14 
  corridors, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 75 mph or more can lead to property damage.

&&

$$

ORZ006-WAZ039-080200-
/O.CON.KPQR.WI.Y.0011.000000T0000Z-171208T0200Z/
Greater Portland Metro Area-Greater Vancouver Area-
Including the cities of Gresham, Troutdale, and Washougal
1112 AM PST Wed Dec 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THURSDAY NEAR
THE GORGE...

* WINDS...East winds 25 to 35 mph with gusts up to 50 mph. Winds
  may peak with gusts as high as 55 mph tonight and Thursday.

* LOCATIONS...Eastern portions of the Portland and Vancouver 
  Metro Areas, including Troutdale, Gresham, Camas, Washougal, 
  and Northeast Portland east of Interstate 205.

* TIMING...through Thursday.

* IMPACTS...This is expected to be the strongest east wind event
  so far this winter season with an increased risk of downed trees
  and power lines potentially resulting in scattered power 
  outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 45 and 57 mph. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$

ORZ007-008-080200-
/O.CON.KPQR.AS.Y.0002.000000T0000Z-171211T1800Z/
Central Willamette Valley-South Willamette Valley-
Including the cities of Salem, McMinnville, Woodburn, Stayton, 
Dallas, Eugene, Springfield, Corvallis, Albany, and Lebanon
1112 AM PST Wed Dec 6 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* AIR QUALITY...Air quality may deteriorate due to an extended 
  period of stagnant air.

* TIMING...through Monday morning.

* LOCATIONS...The South and Central Willamette Valley.

* IMPACTS...Limited ventilation may result in deteriorating air 
  quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Air Stagnation Advisory indicates that due to limited movement
of an air mass across the advisory area, pollution will increase
to dangerous levels. Persons with respiratory illness should
follow their physicians advice for dealing with high levels of
air pollution.

&&

$$

ORZ005-WAZ022-080200-
/O.CON.KPQR.AS.Y.0002.000000T0000Z-171211T1800Z/
Lower Columbia-I-5 Corridor in Cowlitz County-
Including the cities of St. Helens, Clatskanie, Longview, Kelso, 
and Castle Rock
1112 AM PST Wed Dec 6 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* AIR QUALITY...Air quality may deteriorate due to an extended 
  period of stagnant air.

* TIMING...through Monday morning.

* LOCATIONS...The Lower Columbia and I-5 Corridor in Cowlitz 
  County

* IMPACTS...Limited ventilation may result in deteriorating air 
  quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Air Stagnation Advisory indicates that due to limited movement
of an air mass across the advisory area, pollution will increase
to dangerous levels. Persons with respiratory illness should
follow their physicians advice for dealing with high levels of
air pollution.

&&

$$
471 
WWUS76 KPQR 072209
NPWPQR

URGENT - WEATHER MESSAGE
National Weather Service Portland OR
209 PM PST Thu Dec 7 2017

ORZ015-WAZ045-072315-
/O.CAN.KPQR.HW.W.0014.000000T0000Z-171208T0200Z/
Western Columbia River Gorge-
209 PM PST Thu Dec 7 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Portland has cancelled the High 
Wind Warning.

Strong winds will continue in the western Columbia River Gorge the
next day or two, but are expected to remain below warning 
criteria.


$$

ORZ006-WAZ039-072315-
/O.CAN.KPQR.WI.Y.0011.000000T0000Z-171208T0200Z/
Greater Portland Metro Area-Greater Vancouver Area-
209 PM PST Thu Dec 7 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Portland has cancelled the Wind 
Advisory.

Breezy conditions will continue throughout eastern Multnomah and
Clark Counties tonight into Friday, but remain below advisory
criteria. 

$$

ORZ007-008-091415-
/O.CON.KPQR.AS.Y.0002.000000T0000Z-171211T1800Z/
Central Willamette Valley-South Willamette Valley-
Including the cities of Salem, McMinnville, Woodburn, Stayton, 
Dallas, Eugene, Springfield, Corvallis, Albany, and Lebanon
209 PM PST Thu Dec 7 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* AIR QUALITY...Air quality may deteriorate due to an extended 
  period of stagnant air conditions.

* TIMING...through Monday morning.

* LOCATIONS...The South and Central Willamette Valley.

* IMPACTS...Limited ventilation may result in deteriorating air 
  quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Air Stagnation Advisory indicates that due to limited movement
of an air mass across the advisory area, pollution will increase
to dangerous levels. Persons with respiratory illness should
follow their physicians advice for dealing with high levels of
air pollution.

&&

$$

ORZ005-WAZ022-091415-
/O.CON.KPQR.AS.Y.0002.000000T0000Z-171211T1800Z/
Lower Columbia-I-5 Corridor in Cowlitz County-
Including the cities of St. Helens, Clatskanie, Longview, Kelso, 
and Castle Rock
209 PM PST Thu Dec 7 2017

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* AIR QUALITY...Air quality may deteriorate due to an extended 
  period of stagnant air conditions.

* TIMING...through Monday morning.

* LOCATIONS...The Lower Columbia and I-5 Corridor in Cowlitz 
  County

* IMPACTS...Limited ventilation may result in deteriorating air 
  quality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Air Stagnation Advisory indicates that due to limited movement
of an air mass across the advisory area, pollution will increase
to dangerous levels. Persons with respiratory illness should
follow their physicians advice for dealing with high levels of
air pollution.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Dec 5, 10:04 AM PST, 4 hours 41 minutes earlier.

Area forecast discussion, Dec 5, 10:04 AM PST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Portland OR
1004 AM PST Tue Dec 5 2017

.SYNOPSIS...Dry offshore flow is expected to prevail for the next
several days, with no precipitation expected through early next week.
Strong east winds will develop through the Columbia Gorge and eastern
portions of the Portland and Vancouver metro area tonight,
continuing at least through the end of the week. The offshore flow
will push temperatures well above seasonal normals along the coast
and in the higher terrain, while persistent inversions keep it
cooler in the valleys with areas of night and morning fog and low
clouds.

&&

.SHORT TERM...Today through Thursday...Offshore pressure gradients
were strengthening this morning, and were up to about 5 mb from PDX-
DLS. The gradients extended across much of the forecast area,
bringing locally breezy consitions particularly to the coast and
through the Gorge. Stratus and fog this morning were limited to the
Gorge east of Cascade Locks, and the wind protected valleys west of
the Cascades including the Lower Columbia and I-5 corridor north of
SPB, and the south and east parts of the Willamette Valley. This
pattern will tend to persist for the next few days, with diurnal
fluctuations in the areal extent of clouds and fog, and an increase
in the strength of east winds through the Gorge as the gradients
increase today and tonght. The strengthening upper ridge will
strengthen the low level inversion, and would be as low as 500 to
1500 feet depending on which model you look at, which limits the
offshore winds across the Cascades to just the Gorge. TTD-DlS
offshore gradients forecast by NAM to strengthen to 10 mb, suggest
the potential for high winds in the west Gorge, especially is models
area little underdone on gradients as is often the case.

Inland valleys will tend to remain cooler than normal for the next
few days due to the inversion and areas of low clouds, but warmer
than normal temperatures are in the offing for the foothills above
the inverion, as well as the coast due to a lack of a strong
inversion and some downsloping winds coming out of the Coast Range.

Remainder of short term discussion unchanged. Due to the strong,
shallow, and persistent inversions associated with the strong upper
ridge, air quality will likely deteriorate throughout the week. This
will especially be the case for the central and south Willamette
Valley, where winds will be lighter. An Air Stagnation Advisory runs
through early next week for that area, as the upper ridge lingers
for the next 5-7 days at least.  Weagle

.LONG TERM...Thursday night through Monday...An extended period of
dry weather is likely to continue into next week as models generally
agree on a strong ridge of high pressure aloft. The surface high
looks to remain east of the Cascades which will keep offshore flow
going. A strong low level subsidence inversion will allow areas of
fog and low clouds to persist in wind-sheltered inland valleys. In
addition, expect cool temperatures in the lower inland valleys, with
warmer temperatures above the inversion.

&&

.AVIATION...Areas of ifr fog and low stratus in the southwest
washington interior should mostly clear by around 20z-21z but
will return later around 04z especially in northern Clark county
and in Cowlitz county. Fog and low clouds in the Willamette
Valley this morning have retreated to south of KUAO with mostly
ifr but some LIFR in the south and central Willamette Valley and
adjacent foothills. The central Valley should continue to clear
from the north 19z- 22z but the southern valley will remain
mostly ifr through today. Overnight east gradient will increase
keeping the area around the Gorge fog and cloud free but some
areas of lifr fog will return to southwest Washington. Expect ifr
fog and low stratus with areas of lifr fog to return to the
central ans southern Willamette valley after dark.

Easterly gradient will increase tonight with strong winds
developing in the Western Gorge to KPDX. E winds of 30 to 40 kt
with gusts approaching 50 kt developing tonight and tomorrow
morning and extending into KTTD and slightly lower winds at
KPDX. By Wed afternoon Gorge east winds could gust to 65KT.

PDX AND APPROACHES...VFR with e winds developing and increasing
through out the day and tonight gusting to around 25kt by 00
Wed. Winds near KTTD strengthens to 20-25 kt with gusts to 35 kt
by 02Z Wednesday. Stronger winds expected Wednesday afternoon.
Schneider

&&

.MARINE...High pressure over the waters will bring relatively
benign conditions for the next several days. The main exception
to this will be periods of gusty east winds, particularly near
some of the gaps in the coastal terrain, such as the Columbia
River mouth. One such episode will occur Tuesday night and
Wednesday morning. Will leave the current small craft advisory
for wind, but start it a little earlier.

A westerly swell around 10 ft has moved into the waters today
and will subside tonight. Beyond that, seas will be around 6 ft
Wed and then 4-5 ft the rest of the week. Weishaar

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 10 AM PST Monday for Central
     Willamette Valley-South Willamette Valley.

     High Wind Watch from late tonight through Thursday afternoon
     for Western Columbia River Gorge.

     Wind Advisory from midnight tonight to 6 PM PST Thursday for
     Greater Portland Metro Area.

WA...High Wind Watch from late tonight through Thursday afternoon
     for Western Columbia River Gorge.

     Wind Advisory from midnight tonight to 6 PM PST Thursday for
     Greater Vancouver Area.

PZ...Small Craft Advisory for winds from 4 PM this afternoon to 9 AM
     PST Wednesday for Coastal Waters from Cape Shoalwater WA
     to Cascade Head OR out 60 NM.

     Small Craft Advisory for hazardous seas until 9 PM PST this
     evening for Coastal Waters from Cape Shoalwater WA to
     Florence OR out 60 NM.

     Small Craft Advisory for Rough Columbia River Bar from 3 PM
     this afternoon to 9 PM PST this evening.

&&

Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland

This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. This area is
commonly referred to as the CWA, or forecast area.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 8:59 PM PSTSmall Craft Advisory for Rough BarPQR24 hr
Dec 4, 8:59 PM PSTSmall Craft Advisory for WindsPQR63 hr
Dec 4, 8:59 PM PSTSmall Craft Advisory for Hazardous SeasPQR30 hr
Dec 5, 3:41 AM PSTHigh Wind WatchPQR11 hr
Dec 5, 3:41 AM PSTWind AdvisoryPQR58 hr

Nearby

High Wind Warnings in Oregon, 2017High Wind Warnings in Washington, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.